Nebraska, 2007Damaging Wind in Nebraska, August 9, 2007
August 9, 2007 · NWS FSD · 1 event in 1 county or zone
A Thunderstorm produced damaging winds at Wakefield in Dixon County, Nebraska on the evening of August 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Thunderstorm produced damaging winds at Wakefield in Dixon County, Nebraska on the evening of August 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 9, 8:20 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 9, 8:20 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT THU AUG 9 2007
.DISCUSSION...
UPDATED FOR NEW WATCH EWD INTO BON HOMME/YKN COS. TSTMS CONT TO MAKE
THEIR WAY SLWLY EWD ALG SRN EDGE OF FCST AREA. NEW MODEL GUIDNCE
CONTS TO HINT...LIKE THE OLD RUNS...THAT SOME CONVECTION WILL LIVE
THRU THE NGT AS UPPER SUPPORT MOVES EWD AND AS BOUNDRY AND LLJ TO
THE S MAKE THEIR MAY NWD. HAVE UPPED POPS FROM SLGT CHC TO CHC FOR
LATE TNGT SERN CRNR OF SD UP TO FSD AND THIS 30 PCT MAY BE
CONSERVATIVE...BUT WILL DO FOR NOW. DESPITE HEATG/CAP BUSTING NATURE
OF THE START OF THIS ACTVTY ERYR FRTHR W...PARAMETERS FOR NIGHTTIME
DVLPMNT SEEM TO BE GRDLY TAKING OVER.LTL CHANGE NEEDED IN WNDS AND
TEMPS.
.PREV DISCUSSION...
UPPER LEVEL RIDGE ACROSS THE SOUTHERN US LOOKS TO REMAIN WELL
ESTABLISHED OVER THE NEXT WEEK RESULTING IN CONTINUED ABOVE NORMAL
TEMPERATURES.
SFC BDRY ALNG THE NEB/SD BORDER EWD INTO IA ATTM. DPS HAVE DROPPED A
TAD N OF THIS BNDRY ESPEC ACRS NERN CWA WHERE SFC FLOW IS NWLY. WUD
EXPECT THIS DRYING TO BE TEMP THIS EVE AND THEN DPS WL GRADUALLY
INCREASE AS FLOW BECOME MORE ESELY IN RESPONSE TO S/W COMING OUT OF
NR ROCKIES INTO NRN PLAINS LATER TONIGHT. THIS SHUD ALSO BEGING TO
LIFT FNT BACK SLOWLY N TOWARDS I90 BY MORNING. QUESTION IS WHETHER
ANY CONVECTION CAN GET GOING THIS EVE AND OVERNIGHT. APPEARS TO BE A
WEAK S/W THIS EVENING OVR WRN NEB LIFTING NEWD. AM CONCERNED THIS
CUD TRIGGER A FEW TRW BY LATE AFTN OR ERLY EVE ACRS FAR SWRN CWA. SO
WL CONT SMALL POPS WRN CWA SWRN CWA. LATER ON TONIGHT...LLJ
INCREASES AND SOME ELEVATED MOISTURE BEGINS TO POOL W OF I29 NR SFC
BNDRY AND WEAK H85 BNDRY. WITH STRONGER S/W MOVING IN WRN CWA LATE
TONIGHT...CAN NOT RULE OUT DEVELOPMENT OF A FEW HIGH BASED TRW
MAINLY W OF I29. SO DID KEEP THE SMALL POPS IN. LOW TEMPS TONIGHT WL
BE COOLEST ACRS E WHERE SOME DRIER AIR MOVG IN AND WNDS WL REMAIN
LIGHT.
FAIRLY STRONG WARM AIR ADVECTION AT 850 MB TOMORROW MAY RESULT IN
THE DEVELOPMENT OF ACCAS THROUGH THE MORNING HOURS. EXPECT ANY
ACTIVITY THAT DEVELOPS TO UNDERGO DIURNAL TREND. HOWEVER...RIDGE
RIDER POSITIONED JUST TO THE NORTH MAY KEEP ACTIVITY GOING THROUGH
THE AFTERNOON HOURS IN NORTHEASTERN CWA. EXPECT CLOUDS ASSOCIATED
WITH THIS ACTIVITY TO KEEP TEMPS DOWN. IF ACCAS FAIL TO
DEVELOP...GOING TEMPS WILL BE ON THE COOL SIDE WITH 850 MB TEMPS
AROUND 23C.
COLD FRONT ASSOCIATED WITH A LOW IN SOUTHERN CANADA SLOWLY WORKS
SOUTH THROUGH THE CWA ON SATURDAY. NOT A LOT OF UPPER LEVEL FORCING
ASSOCIATED WITH THE FRONT...SO SOME QUESTION AS TO HOW FAR SOUTH IT
WILL GET. MODELS ARE SUGGESTING THAT IT MAY POTENTIALLY GET AS FAR
SOUTH AS THE INTERSTATE 80 CORRIDOR...BUT FEEL THAT IS OVERDONE
SOME. FRONT LIFTS NORTH AS A WARM FRONT ON SUNDAY AS A SHORTWAVE
TOPS THE UPPER LEVEL RIDGE. HAVE CONTINUED WITH THE IDEA OF SLIGHT
CHANCE TO CHANCE POPS ALONG THE FRONT.
THE UPPER LEVEL RIDGE LOOKS TO STRENGTHEN AGAIN NEXT WEEK RESULTING
IN MAINLY WARM DRY CONDITIONS. SUITE OF MODELS SHOWING A FAIRLY
STRONG DISTURBANCE ATTEMPT TO KNOCK DOWN THE UPPER LEVEL RIDGE ON
TUESDAY NIGHT INTO WEDNESDAY...AND HAVE INCLUDED SOME POPS FOR THIS
TIME FRAME. UPPER LEVEL RIDGE THEN REBOUNDS WITH TEMPERATURES
WARMING ONCE AGAIN LATE NEXT WEEK. FOR THE REMAINDER OF THE
FORECAST...HAVE GONE DRY BUT WILL NEED TO KEEP AN EYE ON RIDGE
RIDERS THAT MAY TRIGGER SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...
GENLY VFR THRU 12Z. A FEW TRW CUD DEVELOP AFT 00Z W OF I29 WITH
BASES IN TRW ABOVE BKN050.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
/BT
Hazardous weather outlook, Aug 9, 9:06 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT THU AUG 09 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1006 AM CDT THU AUG 09 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY WEST OF
INTERSTATE 29 AFTER MIDNIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS MAY LINGER EAST OF THE JAMES RIVER INTO
FRIDAY MORNING. THESE STORMS SHOULD NOT BE SEVERE. THERE IS A
CHANCE OF THUNDERSTORMS REDEVELOPING WEST OF A BROOKINGS TO
WAGNER SOUTH DAKOTA LINE LATE FRIDAY AFTERNOON...SPREADING ACROSS
AREAS NORTH OF INTERSTATE 90 FRIDAY NIGHT. SOME OF THESE STORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 9, 7:59 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 1 E PICKSTOWN 43.07N 98.51W
08/09/2007 E60 MPH CHARLES MIX SD PUBLIC
PEA SIZED HAIL AND HEAVY RAIN ACCOMPANIED ESTIMATED 60
MPH WIND GUST
&&
JLAFLINLocal storm report, Aug 9, 8:00 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL PICKSTOWN 43.07N 98.53W
08/09/2007 E0.88 INCH CHARLES MIX SD TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL
&&
JLAFLINLocal storm report, Aug 9, 8:41 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 6 NNW TRIPP 43.31N 98.01W
08/09/2007 E0.75 INCH HUTCHINSON SD PUBLIC
HAIL WAS ACCOMPANIED BY STRONG BUT NOT DAMAGING WINDS.
&&
WILLIAMSThunderstorm Wind, Dixon
- When
- August 9, 9:50 PM CST
- Where
- Dixon County, Wakefield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -96.870
Thunderstorm winds caused tree damage, including several branches blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Heat in Alabama, August 9, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54037.